Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2007, 9:13 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 9:13 PM EDT (01:13 UTC)
- Expired
- Apr 26, 2007, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Jackson County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:20 PM EDT | HAIL 0.88 | 5 Sw Allensville, OH | HAIL REPORTED NEAR RAY, OH. |
| Apr 26, 9:30 PM EDT | TSTM WND DMG | Allensville, OH | SEVERAL TREES ON ROADS NEAR ALLENSVILLE AND OTHER AREAS OF NW VINTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 270113 SVRRLX OHC079-163-270145- /O.NEW.KRLX.SV.W.0010.070427T0113Z-070427T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 913 PM EDT THU APR 26 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VINTON COUNTY IN SOUTHEAST OHIO JACKSON COUNTY IN SOUTHEAST OHIO * UNTIL 945 PM EDT * AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF MCARTHUR...OR ABOUT 11 MILES NORTHWEST OF JACKSON... AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BYER...ALLENSVILLE...HAMDEN AND CREOLA. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS THE REGION. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250 $$ 21
2 follow-up statements
000 WWUS51 KRLX 270131 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 930 PM EDT THU APR 26 2007 OHC079-163-270145- /O.CON.KRLX.SV.W.0010.000000T0000Z-070427T0145Z/ VINTON OH-JACKSON OH- 930 PM EDT THU APR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR JACKSON AND VINTON COUNTIES... AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BYER...OR ABOUT 7 MILES NORTHWEST OF WELLSTON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMDEN...MCARTHUR AND CREOLA IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250 $$ 10
000 WWUS51 KRLX 270147 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT THU APR 26 2007 OHC079-163-270156- /O.EXP.KRLX.SV.W.0010.000000T0000Z-070427T0145Z/ VINTON OH-JACKSON OH- 946 PM EDT THU APR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND VINTON COUNTIES EXPIRES AT 945 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3921 8291 3905 8281 3921 8237 3939 8250 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:33 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 26, 7:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 733 PM EDT THU APR 26 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN UPPER LEVEL DISTURBANCE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CROSS FROM NORTHEASTERN KENTUCKY TO EASTERN WEST VIRGINIA LATE TONIGHT && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH SOME BREAKS IN THE CLOUDS FARTHER WEST...SOME STORMS ALREADY SPINNING UP IN SW OH AND CENTRAL KY MAY BE ABLE TO STRENGTHEN AS THEY MOVE CLOSER TO SE OHIO...THE WATCH AREA. A BREAK IN THE CURRENT PRECIP THIS AFTERNOON IN WEST VA...WILL FILL BACK IN AS COLD FRONT AND JET MAX APPROACHES AROUND 1-3Z AT CRW. WILL NEED TO KEEP AN EYE ON EXTREME NORTHEASTERN COUNTIES ALSO...AS THEY REMAIN CLOSE TO THE WARM FRONT. WENT ABOVE ALL GUIDANCE FOR MINS TONIGHT...EXCEPT AT PKB. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... MODELS HAVING SOME TIMING DIFFERENCE BEHIND THE FRONT ON FRIDAY INTO FRIDAY NIGHT. THE NAM IS SHOWING A LITTLE MORE MOISTURE INITIALLY ON FRIDAY AND IS A LITTLE MORE DEFINED WITH THE SHORTWAVES MOVING THROUGH ON THE FRIDAY AS FAR AS SWINGING ANOTHER BAND OF SHOWERS ACROSS WITH THE SHORTWAVES AND ALSO THE COLD POOL INTERACTION THAN THE GFS WHICH IS DRIER ALOFT AND REALLY DOES NOT DO MUCH WITH THE DAY TIME SHOWERS. BUT THE GFS IS FASTER TO SWING THE UPPER TROUGH THROUGH THE REGION ON FRIDAY NIGHT...GETTING IT INTO THE NW PART OF THE REGION BETWEEN 3Z AND 6Z...WHERE AS THE NAM IS ABOUT 6 HOURS TOO SLOW...WHICH HAS BEEN A COMMON THEME OF LATE WITH THIS SYSTEM. BUT WHAT IS VERIFYING THIS MORNING IS THE FASTER GFS TIMING ON THE SHOWERS AND CONVECTION TO THE WEST. SO FOR FRIDAY HAVE LEANED A LITTLE MORE TOWARD THE NAM AS FAR AS TIMING THE SHOWERS IN AND OUT...BUT DID NOT BITE ON THE MET POPS AS THESE SHOWERS WILL BE SCATTERED ABOUT NOT SOLID LINES. FOR FRIDAY NIGHT LEANED FASTER WITH THE UPPER TROUGH AND LINED POPS UP MORE WITH THE GFS TIMING. EXPECT THAT THE CLOUDS WILL NOT BE SOLID DECKS ON FRIDAY...BUT HAVE A MORE CELLULAR MAKE UP SO WITH SOME SUN PEAKING THROUGH AND 850 TEMPERATURES STILL 8C TO 10C...WENT WARMER TOWARD THE MET/FWC IN MOST CASES. ON SATURDAY...THE FLOW IS MORE NORTHWEST...BUT THE MOISTURE IS REALLY SHALLOW...AND WITH THE UPPER TROUGH AND COOL POOL EXIT THE REGION...NOT EXPECTING ANY REAL SHOWER ACTIVITY...BUT THE CLOUDS WILL LINGER INTO THE AFTERNOON BEFORE BEGINNING TO BREAK UP...AS DRIER AIR MOVES IN. ON SATURDAY NIGHT INTO SUNDAY...THE GFS SHOWS ANOTHER SHORTWAVE DROPPING SE IN THE NW FLOW. WHILE THE NAM DOES NOT SHOW ANY WAVE AT THAT TIME. THE GFS HAS HAD THIS WAVE FOR THE LAST FEW NIGHTS...BUT CONTINUE TO SHOW THAT IT WILL STAY NORTH OF THE REGION...SO WITH LITTLE MOISTURE AND AN UNFAVORABLE TRACK...LEFT SAT NIGHT AND SUNDAY DRY. HIGH PRESSURE BEGIN TO BUILD IN SUNDAY AFTERNOON AND WITH SUNSHINE ABOUT...TEMPERATURES SHOULD BE A DEGREE OR TWO HIGHER THAN WHAT SATURDAY BRINGS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... NOT MUCH CHANGE FROM PREVIOUS THINKING FOR THIS PERIOD. MIDLEVEL RIDGING AT THE START FOR SUN/MON...THEN A RETURN TO MORE ZONAL FLOW TUE/WED AS A SHORTWAVE TRAVELLING ACROSS THE GREAT LAKES KNOCKS DOWN H500 HEIGHTS SOMEWHAT. FRONTAL BOUNDARY IS DRIVEN SOUTH AS A RESULT OF THE SHORTWAVE...BUT IT LOOKS TO BECOME PARALLEL TO THE FLOW AND WILL STRUGGLE TO CROSS THE AREA. ESSENTIALLY FOLLOWED HPC GRIDS FOR THIS SCENARIO...ALTHOUGH TAILED BACK SOME OF THE SLIGHT CHANCE POP GRIDS IN A FEW PERIODS. HAVE DRY WEATHER THROUGH TUESDAY AS SURFACE HIGH PASSES BY TO OUR SOUTH UNDER THE RIDGE. START INTRODUCING MAINLY SLIGHT CHANCE POPS TUESDAY NIGHT...AND THEN CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY AS FRONT SINKS IN. MUCH TOO EARLY TO TRY TO PIN FRONTAL POSITION...SO ESSENTIALLY BLANKETED THE AREA WITH A 30 POP. HPC TEMPERATURES LOOKED GOOD AS WELL...WITH ABOVE NORMAL READINGS...BUT NOT EXCESSIVELY SO. HIGHER HEIGHTS/EVEN WARMER TEMPS HINTED AT BEYOND THURSDAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A BATCH OF -RA CONTS TO MOVE N THRU THE MTNS. THIS KEEPS MVFR CONDS AT EKN AND BKW FOR THE FIRST HR OR TWO BEFORE A BREAK THEN ANOTHER ROUND OF RW/TRW ARRIVE AHEAD OF THE COLD FRONT LATER THIS EVNG. A LINE OF STRONG TRW WILL MOVE THRU HTS ARND 1-2Z...CRW-PKB 2-3Z. A SHORT PERIOD OF IFR CONDS ARE EXPECTED AS THE STORMS PASS. BY THE TIME THEY HIT THE MTNS AND CKB THEY WILL WEAKEN AND POSE AN OCNL IFR VIS IMPACT...BUT HAVE WEAKEN CONSIDERABLY. SCT RW ARE FORECAST MOST OF THE OVRNGT IN WAKE OF THE INITIAL LINE OF TSTMS. THE COLD FRONT REACHES WRN AREAS OF HTS AND PKB ARND 9Z...CRW/CKB 10Z...AND MTNS BY 12Z. WINDS SHIFT WRLY AS THE FRONT PASSES AND CIGS FALL TO MVFR LVLS BEHIND IT. MVFR STRATOCU WILL BE AROUND MOST OF THE DAY FRI WITH CIGS LIFTING ABV 3KFT IN THE W DURING THE AFTN...AS PEEKS OF SUN ALLOW FOR SOME MIXING. NO SIG WX EXPECTED FRIDAY THROUGH TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KM NEAR TERM...KM SHORT TERM...JS LONG TERM...CL AVIATION...29
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 353 AM EDT THU APR 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 353 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY...WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:24 PM EDT | Tornado Warning | RLX | Vinton | 51 min |
| Apr 26, 9:50 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.